Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 2, 2007, 12:56 PM CDT for Fisher County, Nolan County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 12:56 PM CDT (17:56 UTC)
- Expired
- May 2, 2007, 2:00 PM CDT
- In force
- 64 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:29 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 2, 9:29 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 929 AM CDT WED MAY 2 2007 .UPDATE... HAVE GONE WITH A FLASH FLOOD WATCH FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA. MCS OVER SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS MOVING EAST TOWARD THE CWFA. ALSO...SEVERE THUNDERSTORM WATCH #208 IN EFFECT UNTIL 3 PM FOR WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. 21 && .PREV DISCUSSION... /ISSUED 614 AM CDT WED MAY 2 2007/ AVIATION... THUNDERSTORMS WILL REMAIN EAST OF THE AREA THIS MORNING WITH ANOTHER UPPER LEVEL SYSTEM BRINGING A CHANCE OF THUNDERSTORMS OVER ALL OF WEST CENTRAL TEXAS BEGINNING EARLY AFTERNOON AND THROUGH TONIGHT. EXPECT IFR TO MVFR CIGS AND VIS OVER THE NORTHERN PORTIONS OF WEST CENTRAL TEXAS UNTIL MIDMORNING WITH VFR CONDITIONS AT THE I10 TERMINALS. VFR CONDITIONS WILL RETURN TO ALL TERMINALS EARLY THIS AFTERNOON. PREV DISCUSSION... /ISSUED 415 AM CDT WED MAY 2 2007/ && .PRELIMINARY POINT TEMPS/POPS... ABILENE 80 61 83 65 / 40 70 20 10 SAN ANGELO 83 63 86 65 / 50 70 20 10 JUNCTION 83 64 85 65 / 40 70 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-TOM GREEN. &&
Hazardous weather outlook, May 2, 4:17 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 417 AM CDT WED MAY 2 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 417 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND CONTINUE INTO THE NIGHT AS YET ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES MOVES INTO THE REGION. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL. IN ADDITION...FLASH FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY. GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND INTO THE NIGHT.
In the hours before
Special weather statement, May 2, 11:09 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1109 AM CDT WED MAY 2 2007 TXZ064-021715- STERLING TX- 1109 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT FOR STERLING COUNTY... AT 1104 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER SOUTHEASTERN MIDLAND COUNTY...OR ABOUT 21 MILES SOUTHEAST OF MIDLAND...MOVING EAST AT 30 MPH. IF THIS THUNDERSTORM HOLDS SEVERE INTENSITY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED FOR PORTIONS OF STERLING COUNTY BY NOON. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... WESTERN STERLING COUNTY AROUND NOON.
Special weather statement, May 2, 11:29 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1129 AM CDT WED MAY 2 2007 TXZ064-071-072-021730- STERLING TX-TOM GREEN TX-IRION TX- 1129 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT FOR STERLING...TOM GREEN AND IRION COUNTIES... AT 1125 AM CDT...A LINE OF SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 52 MILES WEST OF STERLING CITY...OR ABOUT 26 MILES NORTH OF RANKIN...MOVING EAST AT 30 MPH. IF THE THUNDERSTORMS HOLD TOGTHER...WARNINGS WILL LIKELY BE ISSUED BY NOON. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN IRION...NORTHWESTERN TOM GREEN AND WESTERN STERLING COUNTIES.
Special weather statement, May 2, 12:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1236 PM CDT WED MAY 2 2007 TXZ049-054-113-127-021830- NOLAN TX-JONES TX-FISHER TX-TAYLOR TX- 1236 PM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT FOR NOLAN... JONES...FISHER AND TAYLOR COUNTIES... AT 1229 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES WEST OF ROTAN TO 20 MILES SOUTHWEST OF CHAMPION...MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... ROTAN BY 1245 PM CDT ROSCOE BY 1255 PM CDT ROBY BY 105 PM CDT THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 110 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 2, 12:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1237 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO 13 WSW STERLING CITY 31.74N 101.18W
05/02/2007 STERLING TX LAW ENFORCEMENT
PUBLIC REPORTED A TORNADO
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 65 min |
| May 1, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 51 min |
| May 1, 10:55 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 65 min |
| May 2, 2:01 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 29 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| May 2, 9:08 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 16 more | 13 hr |
| May 2, 11:53 AM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 67 min |
| May 2, 12:49 PM CDT | Tornado Warning | SJT | Coke, Runnels, Sterling, Tom Green | 56 min |
| May 2, 12:54 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 66 min |
| May 2, 1:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 47 min |
| May 2, 1:42 PM CDT | Tornado Warning | SJT | Coke, Runnels, Tom Green | 48 min |
| May 2, 1:55 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Irion, Menard, Schleicher, Tom Green | 48 min |
| May 2, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 55 min |
| May 2, 2:09 PM CDT | Tornado Warning | SJT | Coke, Runnels | 36 min |
| May 2, 2:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 32 min |
| May 2, 2:39 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 36 min |
| May 2, 2:41 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 36 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 34 min |
| May 2, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 34 min |
| May 2, 3:14 PM CDT | Tornado Warning | SJT | Brown, Coleman, McCulloch, San Saba | 46 min |
| May 2, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 38 min |
| May 2, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Taylor | 60 min |
| May 2, 3:39 PM CDT | Tornado Warning | SJT | Sutton | 51 min |
| May 2, 3:53 PM CDT | Tornado Warning | SJT | Brown, McCulloch, San Saba | 37 min |
| May 2, 3:54 PM CDT | Tornado Warning | SJT | Menard, Schleicher | 36 min |
| May 2, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 35 min |
| May 2, 4:28 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 32 min |
| May 2, 4:56 PM CDT | Tornado Warning | SJT | Kimble | 49 min |
| May 2, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 54 min |
| May 2, 5:41 PM CDT | Tornado Warning | SJT | Kimble, Mason | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.